MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure that the silicone tip of the fenestrated bipolar forceps instrument would not come off.No known impact or patient consequence was reported and report of fragments falling inside the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed and found to have a completely broken grip tip.A piece approximately 0.9780" x 0.1865" was found to be broken off.The broken piece was returned.Components adjacent to this broken grip show damage.The conductor wire is broken as it is designed to be attached to the grip tip and distal clevis broken.The instrument was found to have a completely broken conductor wire within the distal clevis.Electrical continuity test was not fully performed as both grip tips are missing.The conductor wires were exposed.No signs of thermal damage were observed.Components adjacent to the broken wire did show damage.The grip tip and distal clevis are broken.The instrument was found to have a broken distal clevis at the base of the clevis.The broken piece was returned, measuring roughly 0.2850¿ x 0.1690¿ in size.The clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do show damage.The grip tip and conductor wire are broken.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Instrument collisions with other hand-held instrumentation or instrument driven outside the field of view can also cause damage to the instrument distal clevis.The probable root cause is attributed to component susceptibility to damage through external collisions, during use, or during reprocessing.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22919198
Report Number2955842-2025-36019
Device Sequence Number9800792
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270131(10)K10250123
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250123 0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown